Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Child has fractured collar bone. Given Tylenol and codeine. Night terrors due to medicine?

my 18 month old son fractured his collar bone on thanksgiving. the following Monday he started Tylenol with codeine to help him sleep. he has had about five episodes which clearly seem to be night terrors. (sometimes it is in the middle of the night and sometimes during a nap). he has always been a good sleeper and I wondered if the codeine has had any affect on his night terrors. he has always been a good sleeper and his patterns have not changed so I can t imagine they are triggered by sleep deprivation . please help!
Asked On : Tue, 11 Dec 2012
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
Yes your right,this could be due to the side effects of codeine,as codeine does produce agitation, hallucination,unusuall thoughts and behivoural changes.
Consult your treating physician,he/she may stop or change the drug.
Hope this answers your question.
Answered: Wed, 12 Dec 2012
I find this answer helpful
General & Family Physician Dr. Lt Cdr ASN Bhushan's  Response
Dear concerned.,
Thanks for writing to us.
The history does not tell us about the type of treatment given to your son's # clavicle.Was it Closed Manipulative Reduction with "8"shaped bandage? Was it done under GA(General Anaesthesia).
Was the medicine prescribed by Ortho Surgeon?
Codiene is a narcotic analgesic that is it acts on the Central Nervous System inducing sedation and reduces pain thereby.It is very much habit forming and has to be taken under supervision .The side effects are Constipation (This has to be counteracted by consuming more of fibre diet and drinking lot of water).If your child is an asthmatic/having infective bronchitis codeine is contraindicated as it suppresses caugh and may increase the collection of Sputum/Phlegm in the lungs and lead to worsening of respiratory condition.There may be episodes os Obstructive Sleep Apnoea.Do you refer this to night terrors? If so kindly change the medication in consultation with your MD.
You are also requested to go for regular follow up with your orthopedic surgeon for Clavicular Fracture treatment.
In addition advise your son to move his fingers/wristjoint/elbow minimally regularly to prevent freezing.

Wishing you a speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.,
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor